Flood, Ouachita
- When
- April 23, 7:00 PM CST to April 25, 7:00 PM CST
- Where
- Ouachita County, 2 mi SW of Kent to 0.38 mi SSW of Kent
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- River/Stream Gage
- Coordinates
- 33.609, -92.843
Several rounds of very heavy rainfall during the latter half of April caused many rivers across Arkansas to rise above flood stage. Rainfall amounts of 5 inches to well over 10 inches were seen, with much of that rain falling in a period of less than a week.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Several rounds of very heavy rainfall during the latter half of April caused many rivers across Arkansas to rise above flood stage. Rainfall amounts of 5 inches to well over 10 inches were seen, with much of that rain falling in a period of less than a week. Additionally, water from heavy rains in Missouri began flowing down into Arkansas. Thus began the Great Flood of 2011. In many cases, at least moderate flood levels were reached on area rivers, with several rivers rising into the major flood stage category. There were even some rivers that reached all-time record levels. Thousands of acres of farm land were inundated, destroying millions of dollars of crops. Countless homes and business were flooded. Roads became impassable for several days and even weeks. Much of the flooding persisted into the month of May.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 23, 5:25 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 625 PM CDT SAT APR 23 2011 .AVIATION... 00Z/24 AVIATION PACKAGE... OVER THE COURSE OF THE NEXT 24 HOURS...THE FRONTAL BOUNDARY CURRENTLY IN NORTHWEST ARKANSAS WILL OSCILLATE SLIGHTLY...BUT WITH PARALLEL UPPER FLOW...IT SHOULD BE VERY NEAR THE SAME POSITION THIS TIME TOMORROW. WITH THAT BEING THE CASE...SHOWERS AND THUNDERSTORMS WILL BE PREVALENT DURING THE ENTIRE PERIOD... WITH IFR OR LOW IFR AT HRO AND BPK. OVER THE CENTRAL AREAS...AM NOT CONFIDENT ENOUGH TO PUT PRECIP IN TONIGHT. MVFR STRATUS/STRATOCU LIKELY TO DEVELOP AGAIN TONIGHT... AND WILL SCATTER OUT DURING THE MORNING SUNDAY. DID GO AHEAD AND PUT IN PROB30S FROM 18-00Z AT HOT AND LIT TO ACCOUNT FOR POSSIBLE ISOLATED CELLS AHEAD OF THE FRONT ON SUNDAY AFTERNOON. OVER THE SOUTHERN SITES...ONLY ISSUE OF SIGNIFICANCE IS LIKELY TO BE STRATUS SUNDAY MORNING...WITH GUSTY WINDS DURING THE DAY. LEFT PRECIP CHANCES OUT OF PBF AND LLQ AT THIS TIME. TAFS ALREADY OUT. && .PREV DISCUSSION... /ISSUED 300 PM CDT SAT APR 23 2011/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT SCTD CONVECTION STILL LINGERING ACRS NRN AR AT MID AFTN. ACTIVITY WL CONT TO DIMINISH FM THE W THRU EARLY THIS EVENING AS UPR IMPULSE LIFTS NEWD OUT OF THE AREA. ASSOCD SFC BNDRY HAD SHIFTED INTO NRN AR...WITH A WEAKENING OUTFLOW BNDRY NOTED FURTHER TO THE SE. NOT TOO MANY CHGS IN THE OVERALL FCST THRU THE SHRT TERM AS UNSETTLED WX CONDS CONT. THE AFOREMENTIONED SFC BNDRY WL CONT TO MEANDER ACRS NRN AR/SRN MO THRU SUN. PERIODS OF CONVECTION WL DVLP AND AFFECT LOCATIONS IN THE VCNTY OF THE FNT...WITH A CONTD THREAT OF STRONG/SVR STORMS AS WELL AS LOCALLY HVY RAINFALL. FF WATCH RMNS IN EFFECT THRU EARLY MON ATTM...WITH AN EXPANSION IN TIME AND LOCATION ANTICIPATED BY THE END OF THE WEEKEND. AS WE MOVE INTO THE FIRST PART OF THE WORK WEEK...A NEW STORM SYS WL ORGANIZE TO OUR W AND MOVE THRU THE REGION. THIS WL FINALLY ALLOW THE FNTL BNDRY TO MAKE A PUSH THRU AR. HOWEVER...THE FNT WL BRING WIDESPREAD SHRA/TSRA TO THE ENTIRE STATE BY LATE MON INTO TUE... WITH THE THREAT OF FLASH FLOODING EXPANDING OVR THE REGION AND THE POTENTIAL FOR SVR STORMS. THE FNT IS PROGGED TO SHIFT E OF AR ON TUE...WITH A BRIEF LULL IN WIDESPREAD RAINFALL. OPTED TO LEAVE CHC POPS IN THE FCST FOR TUE DUE TO LINGERING MOISTURE AND INSTABILITY. YET ANOTHER DVLP STORM SYS WL APCH THE REGION STARTING TUE NGT...WITH BETTER RAIN CHCS RETURNING AS WE HEAD INTO THE LONG TERM. LONG TERM...WEDNESDAY THROUGH SATURDAY LONG TERM STARTS WITH POTENT STORM SYSTEM EXITING THE REGION TO THE EAST WED AFTERNOON...WITH POPS ENDING FROM WEST TO EAST. HOWEVER...WRAP AROUND MOISTURE WILL KEEP POPS GOING FOR NRN COUNTIES WED AFTERNOON INTO THE EARLY EVENING HRS. HIGH PRESSURE WILL SETTLE ACROSS THE REGION THU INTO FRI...WITH A MORE STABLE AIRMASS EXPECTED TO BE IN PLACE. HOWEVER...A WEAK UPPER DISTURBANCE IN THE NW FLOW ALOFT WILL PASS OVER SRN MO...WHICH MAY BRING SLIGHTLY INCREASED RAIN CHANCES ACROSS THE NRN COUNTIES...BUT WILL CONTINUE WITH SILENT POPS AT THIS TIME. THE HIGH PRESSURE WILL SLIDE EAST FRI INTO SAT...WITH SRLY SFC FLOW RETURNING TO THE STATE. HAVE POPS INCREASING NEAR THE END OF THE PERIOD WITH THE NEXT STORM SYSTEM APPROACHING THE STATE. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR BAXTER-BOONE-FULTON- IZARD-JOHNSON-MARION-NEWTON-SEARCY-SHARP-STONE. && AVIATION...57
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 256 PM CDT SAT APR 23 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 256 PM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF CENTRAL AND NORTHWEST ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MAINLY THE NORTHWEST TWO THIRDS OF ARKANSAS. THE MAIN THREATS TO BE EXPECTED WOULD BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE...WITH COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL RAIN CHANCES ARE EXPECTED FOR SUNDAY CENTRAL AND SOUTH...BUT WILL BE LIKELY IN THE NORTH AND NORTHWEST. SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY AS A SLOW MOVING COLD FRONT MOVES THROUGH OKLAHOMA AND ARKANSAS. THIS COULD BRING SIGNIFICANT AND WIDESPREAD STRONG TO SEVERE THUNDERSTORMS TO THE STATE. THIS SCENARIO BEARS MONITORING OVER THE NEXT SEVERAL DAYS. WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS PORTIONS OF THE STATE OVER THE NEXT SEVERAL DAYS...THE THREAT FOR FLASH FLOODING AND RIVER FLOODING WILL INCREASE OVER TIME. A FLASH FLOOD WATCH IS IN EFFECT FROM THIS MORNING THROUGH MONDAY MORNING. THE AREAS WITH THE GREATEST THREAT FOR HEAVY RAINFALL OVER THE NEXT SEVERAL DAYS WILL BE ACROSS THE NORTHERN THIRD OF THE STATE NEAR A FRONTAL BOUNDARY LINGERING IN THE VICINITY OF THE OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/62
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CDT SAT APR 23 2011
ARZ003-004-232030-
BOONE AR-MARION AR-
243 PM CDT SAT APR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND BOONE
COUNTIES UNTIL 330 PM CDT...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GREEN FOREST...MOVING
NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
HARRISON... WININGTON... WILLIS...
SELF... ROBERSON HOLLOW... RED BANK...
OZARK ISLE... OMAHA... MYRTLE...
LEAD HILL... LAKEWAY... DODD CITY...
DIAMOND CITY... CLARK HILL... CAPPS...
BERGMAN... ZINC... SOUTH LEAD HILL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3637 9259 3614 9329 3615 9330 3649 9331
3650 9330 3650 9267
TIME...MOT...LOC 1943Z 244DEG 39KT 3626 9335
62SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT SAT APR 23 2011 ARZ003-004-232045- BOONE AR-MARION AR- 330 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHEASTERN BOONE COUNTIES UNTIL 345 PM CDT... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF SUGARLOAF KNOB...OR 18 MILES NORTHWEST OF YELLVILLE...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WININGTON... PRICE PLACE... LEAD HILL... DIAMOND CITY... SOUTH LEAD HILL... PEEL... TUCKER HOLLOW PARK... SYCAMORE... SUGARLOAF KNOB... SHORT MTN... PILOT KNOB... JONES PT WMA... HWY 125 PARK... BUCK CREEK PARK... LAT...LON 3650 9254 3633 9294 3649 9303 3651 9301 TIME...MOT...LOC 2031Z 249DEG 36KT 3647 9283 57
The national radar mosaic for the moment the first event began.
20 flood. Local standard time, as filed.
City Hall had to be evacuated, along with some houses in Hardy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 302190, 302328, 302314, 302182, 302338, 302333, 302334, 302160, 302311, 302148, 302332, 302150, 302152, 302313, 302186, 302146, 302147, 302331, 302324, 302156.